Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Constipation, fissures after appendicitis surgery. Taken heavy dose antibiotics, now taking pre, pro biotics. Recommendations?

I'M SUFFERING FROM EXTREME CONSTIPATION AFTER MY APPENDICITIS OPERATION 8 MONTHS AGO, TO THE EXTENT THAT I HAVE ENDED UP WITH ANAL FISSURES. I WAS GIVEN A VERY HEAVY DOSE OF ANTIBIOTICS AFTER THE OPERATION AND NOW STOOL DOES NOT PASS WITHOUT STOOL SOFTNERS. THE SAME DOCTOR HAS NOW PRESCRIBED PRE AND PRO BIOTICS AND PANCREATIN MINIMICROSPHERES 0000 CAPSULES. WHERE DOES IT TAKE ME FROM HERE
Asked On : Wed, 1 May 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General Surgeon 's  Response
Hello!

Thank you for the query.

Constipation after antibiotics therapy is quite common condition. It is because antibiotics kill all good bacteria in our intestines. This bacteria are extremely important for proper bowels work. The protect us from bad bacteria infection.
So most likely you are suffering from chronic intestines infection caused by antibiotics. As long as you wont rebuild the good bacteria and eradicate bad bacteria, constipation will be present.
I suggest you to have stool culture test to choose proper antibiotic. Please discuss Rifaximine treatment with your doctor.
You should also increase fiber rich products and mineral water intake. Physical activity greatly stimulates intestines.
For fissure treatment you can:
- wash your rectum after every stool
- have sitz baths with Quercus Cortex
- as your doctor about Nitroglycerine and Xylocaine gel

Hope this will help.
Regards.
Answered: Wed, 29 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor